Chemotherapy & Joint Stiffness

After having been on Iressa for 7 months, I have now switched to a Carboplatin/Alimta regime every 3 weeks. Although I had a little bit of joint stiffness in my fingers prior to Chemo, which I put down to advancing years, it has become really bad since going onto to the IV chemo. All my joints are now really stiff - knees, hands & shoulders are the worst.

I mentioned this to my oncologist and he said he wasn't aware that this was a side effect of the chemo but I can't see any other explanation.

Has anyone else had this problem?

Sue xx

3 Replies

oldestnewest
  • Whilst I was on 4 months of chemo,Cisplatin (IV) and navorabine (.?) tablet, I experienced no joint pain at all, I finished chemo in Feb and then in April had that cold virus that was doing the rounds and all of a sudden all my joints started aching, arms, shoulders, hips, knees, thumbs, my GP thought it could be related to the virus. The strange thing is that yesterday I had to have a litre of fluid drained from my lungs and if like magic the joint pain has disappeared. I do not understand how, why or what, but just stating the facts. Hope you get the pain under control. Monica xx

  • Had my second round of chemo almost three weeks ago and soon after started suffering with my knees.Very painful using the stairs and walking down slopes. I had serious knee problems before I had surgery to remove upper,middle and part of lower right lung in March. Knee problems disappeared overnight and the surgeon said lung cancer tumours can secrete strange things which can cause painful knees or ankles. I also am coughing which I wasn't and it hurts on the right side of my back.I am seeing the oncologist on Tuesday and having third round of chemo...cisplatin and alimta. I will ask him about it. I am booked for Turkey last two weeks of September.Booked before I had any clue about lung cancer. Julie x

  • i had stiffness an swelling in every joint in my body prior getting diagnosed with lung cancer.doctors said it was the tumour in my lung that was spewing and that was the cause of my joint problem.i had my full lung removed and straight away my joints became more flexible.that was in 2011.my chemo finished in 2012.only in recent weeks i have begun to get pain an swellin in my joints again.i have ad scan an they said all is clear but they cannot tell me why my joints are hurting again.i am 45yrs old so it unlikely to be arthritis.

You may also like...